Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 23, NWS Brownsville, TX

May 7, 20085 counties in Texas

NWS Brownsville, TX issued this red flag warning at May 7, 2008, 2:33 AM CDT for 5 counties in Texas. It took effect at May 7, 2008, 8:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2008, 2:33 AM CDT (07:33 UTC)
In effect from
May 7, 2008, 8:00 AM CDT
Expired
May 7, 2008, 6:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-511 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 070733
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
233 AM CDT WED MAY 7 2008

...STRONG SOUTHEAST TO SOUTH WINDS WILL CREATE ERRATIC WILDFIRE
BEHAVIOR ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS TODAY...

.LOW PRESSURE OVER NORTH TEXAS AND OKLAHOMA WILL INTERACT WITH
HIGH PRESSURE OVER THE GULF OF MEXICO TO TIGHTEN THE LOCAL
PRESSURE GRADIENT AND PRODUCE INCREASED WINDS TODAY. THESE WINDS
ARE PRESENT NOW IN THE FORM OF A LOW LEVEL JET...WHICH WILL BEGIN
TO MIX DOWN TO THE SURFACE AFTER SUNRISE THIS MORNING. THE STRONGER
WINDS ALOFT WILL BE ENOUGH TO PRODUCE RED FLAG WARNING CONDITIONS
AT THE SURFACE FOR THE EASTERN HALF OF DEEP SOUTH TEXAS FOR MOST
OF THE DAY. THE WINDS WILL BE MOST SIGNIFICANT FROM LATE MORNING
TO MID AFTERNOON...ALTHOUGH WINDY CONDITIONS WILL PREVAIL MOST OF
THE DAY. WINDS OF 25 TO 30 MPH WILL DEVELOP IN THE WARNING AREA BY
MID MORNING...WITH SUSTAINED WINDS OF 30 MPH OR MORE IN COASTAL
AREAS FROM LATE MORNING TO MID AFTERNOON. SIGNIFICANT GUSTS TO 40
MPH OR MORE CAN BE EXPECTED DURING THE LATE MORNING TO MID
AFTERNOON. ERRATIC WILDFIRE BEHAVIOR CAN BE EXPECTED IN THE WARNED
AREA TODAY.

TXZ250-251-253>257-072300-
/O.NEW.KBRO.FW.W.0023.080507T1300Z-080507T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
233 AM CDT WED MAY 7 2008

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

STRONG SOUTHEAST TO SOUTH WINDS WILL BE THE MAIN INGREDIENT IN
ENHANCED WILDFIRE DANGER TODAY. WINDS OF 25 TO 30 MPH WILL DEVELOP
OVER THE COUNTIES OF BROOKS...KENEDY...HIDALGO...WILLACY AND
CAMERON AFTER SUNRISE. STRONGER WINDS...SUSTAINED AT 30 MPH OR
MORE...WILL DEVELOP OVER COASTAL AREAS FROM LATE MORNING TO MID
AFTERNOON. IN ADDITION...GUSTS TO 40 MPH OR MORE ARE POSSIBLE IN
THE WARNED AREA. THE WINDS WILL CAUSE ERRATIC WILDFIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

54/61

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at May 6, 8:59 PM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, May 6, 8:59 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
859 PM CDT TUE MAY 6 2008

.DISCUSSION...ADJUSTED SKY COVER AND INLAND WIND GRIDS FOR TONIGHT
TO IMPROVE CONSISTENCY WITH CURRENT TAF PACKAGE AND LATEST GFS
MODEL DATA. HOT AND DRY CONDITIONS ANTICIPATED THROUGH THE NEXT
SEVERAL DAYS...WITH BREEZY TO WINDY ONSHORE FLOW PRODUCING BLAST
FURNACE-LIKE CONDITIONS. LOOKING LONG RANGE...MINOR RELIEF MAY
COME IN THE FORM OF A WEAK COLD FRONT EARLY NEXT WEEK...AND AGAIN
AROUND THE MIDDLE OF THE MONTH. UPDATED ZONE FORECAST ALREADY OUT.
&&

.MARINE...SCA NOW POSTED FOR ALL MARINE ZNS OF DEEP SOUTH TEXAS AS
SOUTHERLY WINDS HAVE INCREASED TO 20 TO 25 KNOTS WITH SEAS BUILDING
TO 8 FEET ATTM. WINDS AND SEAS STEADILY INCREASE OVERNIGHT AS UPPER
LOW NOW OVER NW MEX MOVES NORTHEAST INTO WEST TEXAS. PRESSURE
GRADIENT TIGHTENS PEAKING BETWEEN 12 AND 18Z WEDNESDAY WITH SEAS
BUILDING NEAR 9 FEET OFFSHORE. AS THIS UPPER LOW MVS EAST...WINDS
AND SEAS WILL BEGIN TO DECREASE THURSDAY AND FRIDAY. MODERATE
BREEZES WITH INCREASING SEAS CAN BE EXPECTED OVER THE WEEKEND AS
LOW PRESSURE ONCE AGAIN DEVELOPS ACROSS THE SOUTHERN PLAINS.
&&

.AVIATION...VFR CONDITIONS SHOULD DEGRADE TO MVFR CEILING BY 08Z AS
HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS. SOUTHEAST WINDS HAVE
INCREASED TO 17 TO 25 KTS NOW...AND THESE WIND SPEEDS SHOULD
CONTINUE OVERNIGHT...INCREASING AFTER 15Z WED. LOW LEVEL WIND SHEAR
WILL BE PRESENT BY 08Z IN AND NEAR HRL AND MFE AERODROMES. STRONG
AND GUSTY SOUTH TO SOUTHEAST WINDS ARE ANTICIPATED FOR WEDNESDAY
WITH SOME POSSIBLE GUSTS BETWEEN 30 AND 35 KNOTS ESPECIALLY FROM
HIGHWAY 281 EAST TO THE COAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  90  75  93 /   0   0   0   0
BROWNSVILLE          74  92  74  95 /   0   0   0   0
HARLINGEN            73  93  73  97 /   0   0   0   0
MCALLEN              73  95  73 100 /   0   0   0   0
RIO GRANDE CITY      73  98  73 103 /   0   0   0   0
SOUTH PADRE ISLAND   76  83  76  85 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135-150-155-170-175 UNTIL 03Z THU.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION/MESO...PHILO/58
Hazardous weather outlook, May 6, 4:30 PM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
430 PM CDT TUE MAY 6 2008

TXZ248>257-071100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
430 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-071100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
354 AM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEAR AND OFFSHORE
WATERS OF THE LOWER TEXAS COAST FROM 1 AM WEDNESDAY UNTIL 7 PM
WEDNESDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FOR THE LOWER TEXAS
COASTAL MARINE AREAS THROUGH SATURDAY.

ELEVATED RIP CURRENT RISK IS ALSO POSSIBLE FOR AREA BEACHES THIS
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:15 AM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy16 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.